Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Problems in having copper coil, swap to mirena coil

Hi! I have the copper coil in which I now do not want due to numerous problems I have been having with it. I want to swap to the Mirena coil (or the injection ) and am wondering as to whether I would have to wait a few weeks do as to give my body a rest? Thank you for your time
Asked On : Sun, 25 Mar 2012
Answers:  1 Views:  115
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
OBGYN 's  Response
Mar 2013
Thanks for your query.
If you have had the copper coil in for years ( which is most probably the case ), then yes, you need to give your body a rest, and let the hormones stabilize.
What you can do is take a couple of months off.
Meanwhile use barrier methods as contraception.
Insert the Mirena or take the Depo shot once your period begins after a couple of months.
Do beware of the inherent side effects of Mirena / Depo too.
The commonest is irregular menstrual bleeding, including absence of a proper period for prolonged intervals.
All the best.
Take care.
Answered: Sat, 9 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor